MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22518UX
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Thrombus (2101)
Date of Event 01/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A resolute onyx rx coronary drug eluting stent was used during a procedure to treat a moderately tortuous lesion in the distal right posterior descending (r-pda) artery.There was no damage noted to the packaging.There were no issues noted when removing the device from the hoop.The device was inspected with no issues.The device did pass through a previously deployed stent.It was reported that distal r-pda stent thrombosis occurred post deployment of the stent.
 
Additional Manufacturer Narrative
Additional information: negative prep was performed.The lesion was pre-dilated.Resistance was encountered when advancing the device.A contrast image confirms no flow in the proximal rca.The following procedural images confirm good contrast flow in the rca.The images provided do not show all elements reported from the account or any issue with the resolute onyx stent.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: it was stated that the patient had very calcified vessels with extreme tortuosity.It was stated that the physician had very little support during the case.The wire went subinternal and the stent was deployed in this space with suboptimal expansion.It was stated that the onyx was placed subintimal.The stent was not post-dilated.It was reported that distal r-pda stent thrombosis occurred post deployment of the stent.It was later reported that the onyx did not cause the thrombus.The thrombus was present prior to delivering the stent.It was also later reported that the rpda flow was lost during the procedure and was not due to stent thrombosis as previously reported and there was no issue with the stent or the stent platform.There was no flow distal to the resolute onyx device and it was decided to end the case.The patient's chest pain did not get better and the patient was later brought back to try and get the distal part open, during which a non-medtronic wire dislodged distal to the stent.The patient was receiving dapt during and after the procedure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: device code (b)(4), adverse event and product problem selected.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9705975
Report Number9612164-2020-00709
Device Sequence Number3654481
Product Code NIQ
UDI-Device Identifier00643169556720
UDI-Public00643169556720
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberRONYX22518UX
Device Catalogue NumberRONYX22518UX
Device Lot Number0009948110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/18/2020
04/03/2020
04/24/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/10/2020
04/16/2020
04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;